Article

A note on Freiman models in Heisenberg groups

Israel Journal of Mathematics (Impact Factor: 0.79). 01/2010; 189(1):1-15. DOI: 10.1007/s11856-011-0175-5

ABSTRACT

Green and Ruzsa recently proved that for any s ≥ 2, any small squaring set A in a (multiplicative) abelian group, i.e., |A·A| < K|A|, has a Freiman smodel: it means that there exists a group G and a Freiman s-isomorphism from A into G such that |G| < f (s,K)|A|.
In an unpublished note, Green proved that such a result does not necessarily hold in nonabelian groups if s ≥ 64. The aim of this paper is improve Green’s result by showing that it remains true under the weaker assumption s ≥ 6.

Download full-text

Full-text

Available from: Francois Hennecart, Nov 01, 2014
  • Source
    • "The lower bound in the theorem is also proved to be sharp up to a constant factor, in the sense that there is a set of points P and a set of lines L with |P| = |L| = q 3/2 that determines no incidence (for details see [34]). Theorem 1.1 has various applications in several combinatorial number theory problems (for example [13] [14] [19]). "
    [Show abstract] [Hide abstract]
    ABSTRACT: In this paper we introduce a unified approach to deal with incidence problems between points and varieties over finite fields. More precisely, we prove that the number of incidences $I(\mathcal{P}, \mathcal{V})$ between a set $\mathcal{P}$ of points and a set $\mathcal{V}$ of varieties of a certain form satisfies $$\left\vert I(\mathcal{P},\mathcal{V})-\frac{|\mathcal{P}||\mathcal{V}|}{q^k}\right\vert\le q^{dk/2}\sqrt{|\mathcal{P}||\mathcal{V}|}.$$ This result is a generalization of the results of Vinh (2011), Bennett et al. (2014), and Cilleruelo et al. (2015). As applications of our incidence bounds, we obtain results on the pinned value problem and the Beck type theorem for points and spheres. Using the approach introduced, we also obtain a result on the number of distinct distances between points and lines in $\mathbb{F}_q^2$, which is the finite field analogous of a recent result of Sharir et al. (2015).
    Preview · Article · Jan 2016
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: We show that for a sufficiently big brick B of the (2n+1)(2n+1)-dimensional Heisenberg group HnHn over the finite field FpFp, the product set B⋅BB⋅B contains at least |B|/p|B|/p many cosets of some non-trivial subgroup of HnHn.
    Full-text · Article · Sep 2013 · Journal of Number Theory
  • [Show abstract] [Hide abstract]
    ABSTRACT: Let FqFq be the finite field of qq elements. We show that for almost every point set PP and line set LL in Fq2 of cardinality |P|=|L|≳q|P|=|L|≳q, there exists a pair (p,l)∈P×L(p,l)∈P×L with p∈lp∈l. We also obtain a similar result in the setting of the finite cyclic ring Z/mZZ/mZ.
    No preview · Article · Nov 2014 · Discrete Applied Mathematics